Alert archive / Utah / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 50, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 14, 2009, 9:03 PM MDT for Duchesne County, Wasatch County, Utah. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2009, 9:03 PM MDT (03:03 UTC)
- Expired
- Aug 14, 2009, 10:00 PM MDT
- In force
- 57 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
Counties Duchesne County, UT, Wasatch County, UT
The radar
The Salt Lake City radar (KMTX), 167 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 3.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 2866 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 150303 SVRSLC UTC013-051-150400- /O.NEW.KSLC.SV.W.0050.090815T0303Z-090815T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 903 PM MDT FRI AUG 14 2009 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL DUCHESNE COUNTY IN UTAH EAST CENTRAL WASATCH COUNTY IN UTAH * UNTIL 1000 PM MDT * AT 900 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 18 MILES NORTHWEST OF FRUITLAND...OR 18 MILES SOUTHEAST OF HEBER CITY...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TABIONA AROUND 950 PM MDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4050 11061 4010 11071 4028 11122 4042 11117 TIME...MOT...LOC 0302Z 262DEG 22KT 4034 11113 $$ ROGOWSKI
4 follow-up statements
000 WWUS55 KSLC 150317 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 917 PM MDT FRI AUG 14 2009 UTC013-051-150400- /O.CON.KSLC.SV.W.0050.000000T0000Z-090815T0400Z/ DUCHESNE UT-WASATCH UT- 917 PM MDT FRI AUG 14 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT FOR EAST CENTRAL WASATCH AND WEST CENTRAL DUCHESNE COUNTIES... AT 916 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES NORTHWEST OF FRUITLAND...OR ABOUT 22 MILES SOUTHEAST OF HEBER CITY...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HANNA AROUND 950 PM MDT... TABIONA AROUND 955 PM MDT... ROUTE 40 BETWEEN FRUITLAND AND 189... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4027 11113 4040 11108 4050 11061 4010 11071 TIME...MOT...LOC 0316Z 262DEG 22KT 4035 11102 $$ ROGOWSKI
000 WWUS55 KSLC 150337 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 937 PM MDT FRI AUG 14 2009 UTC013-051-150400- /O.CON.KSLC.SV.W.0050.000000T0000Z-090815T0400Z/ DUCHESNE UT-WASATCH UT- 937 PM MDT FRI AUG 14 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT FOR EAST CENTRAL WASATCH AND WEST CENTRAL DUCHESNE COUNTIES... AT 936 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF HANNA...OR ABOUT 28 MILES NORTHWEST OF DUCHESNE...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HANNA AROUND 950 PM MDT... TABIONA AROUND 955 PM MDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4029 11095 4041 11095 4050 11061 4019 11069 TIME...MOT...LOC 0336Z 262DEG 22KT 4037 11086 $$ ROGOWSKI
000 WWUS55 KSLC 150348 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 948 PM MDT FRI AUG 14 2009 UTC051-150357- /O.CAN.KSLC.SV.W.0050.000000T0000Z-090815T0400Z/ WASATCH UT- 948 PM MDT FRI AUG 14 2009 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WASATCH COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS MOVED EAST INTO DUCHESNE COUNTY. LAT...LON 4032 11082 4043 11086 4050 11061 4029 11066 TIME...MOT...LOC 0347Z 262DEG 22KT 4038 11077 $$ UTC013-150400- /O.CON.KSLC.SV.W.0050.000000T0000Z-090815T0400Z/ DUCHESNE UT- 948 PM MDT FRI AUG 14 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT FOR WEST CENTRAL DUCHESNE COUNTY... AT 946 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTH OF HANNA...OR ABOUT 25 MILES NORTHWEST OF DUCHESNE...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ROUTE 35 AND TABIONA AROUND 955 PM MDT... LAT...LON 4032 11082 4043 11086 4050 11061 4029 11066 TIME...MOT...LOC 0347Z 262DEG 22KT 4038 11077 $$ ROGOWSKI
000 WWUS55 KSLC 150400 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1000 PM MDT FRI AUG 14 2009 UTC013-150407- /O.EXP.KSLC.SV.W.0050.000000T0000Z-090815T0400Z/ DUCHESNE UT- 1000 PM MDT FRI AUG 14 2009 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL DUCHESNE COUNTY WILL EXPIRE AT 1000 PM MDT... THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4032 11082 4043 11086 4050 11061 4029 11066 TIME...MOT...LOC 0357Z 262DEG 22KT 4039 11069 $$ ROGOWSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 4:00 PM MDT, 5 hours 3 minutes earlier.
Area forecast discussion, Aug 14, 4:00 PM MDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
400 PM MDT FRI AUG 14 2009
.SYNOPSIS...A PACIFIC STORM SYSTEM WILL CROSS THE GREAT BASIN
TONIGHT THROUGH SATURDAY...SENDING A COLD FRONT THROUGH THE AREA.
HIGH PRESSURE WILL BUILD INTO THE AREA THROUGH MIDWEEK NEXT WEEK.
&&
.DISCUSSION...AN UPPER LEVEL TROF LOCATED OVER THE PACIFIC
NORTHWEST WILL DIG SOUTHEAST INTO THE GREAT BASIN TONIGHT. A COLD
FRONT WILL CROSS NORTHERN UTAH THIS EVENING USHERING IN UNSEASONABLY
COOL TEMPERATURES FOR THE WEEKEND.
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON
IN NORTHERN UTAH AHEAD OF THE TROF. THUNDERSTORMS HAVE ALSO
POPPED UP OVER SOUTHEASTERN PORTIONS OF THE CWA WHERE PW VALUES
ARE GREATER THAN 0.80 INCHES. THE MAIN THREAT WITH ANY
THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EVENING WILL BE
GUSTY WINDS...SMALL HAIL...AND BRIEF HEAVY RAINFALL.
AS THE TROF TRAVERSES THE REGION THIS WEEKEND...COLD AIR
ADVECTION ALOFT WILL ACT TO DESTABILIZE THE ATMOSPHERE OVER
NORTHERN UTAH ON SATURDAY. HAVE RAISED POPS SLIGHTLY OVER NORTHERN
AREAS ON SATURDAY FOR THE POSSIBILITY OF SCATTERED SHOWERS AND
THUNDERSTORMS. TEMPERATURES ARE ALSO EXPECTED TO BE 12 TO 18
DEGREES BELOW CLIMO THIS WEEKEND ACROSS THE NORTH.
A GRADUAL WARMING TREND IS EXPECTED FOR THE FIRST HALF OF THE WORK
WEEK AS WE REMAIN UNDER NORTHWEST FLOW ALOFT. A RIDGE OF HIGH
PRESSURE WILL BUILD OVER THE REGION ON THURSDAY AND FRIDAY
RETURNING TEMPS TO NEAR CLIMO.
&&
.AVIATION...THE PRIMARY CONCERN AT THE SLC TERMINAL WILL BE WIND
SHIFTS ASSOCIATED WITH OUTFLOWS FROM NEARBY THUNDERSTORMS.
PREVAILING NORTHWEST WINDS WILL BATTLE SOUTHERLY WINDS FROM
THUNDERSTORM OUTFLOWS THROUGH 00Z. OTHERWISE...WINDS EXPECTED TO
REMAIN OUT OF THE NORTHWEST THRU THE TAF PERIOD UNDER VFR
CONDITIONS. THERE IS A 10 PERCENT CHANCE WINDS WILL BRIEFLY SHIFT
TO THE SOUTHEAST OR BECOME CALM BETWEEN 10-13Z SATURDAY MORNING.
&&
.FIRE WEATHER...GUSTY WINDS HAVE DEVELOPED ACROSS THE FIRE
DISTRICT THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. WITH
A DRIER AIRMASS IN PLACE...MARGINALLY SEVERE FIRE WEATHER
CONDITIONS HAVE BEEN OBSERVED IN SOME WESTERN UTAH
LOCATIONS...WHERE A RED FLAG WARNING REMAINS IN EFFECT THROUGH
THIS EVENING WINDS WILL CONTINUE TO INCREASE OVER THE NEXT FEW
HOURS...SO THE CONDITIONS COULD BECOME MORE WIDESPREAD. THE COLD
FRONT WILL CROSS THE DISTRICT TONIGHT AND TOMORROW...BRINGING
INCREASING RELATIVE HUMIDITY VALUES AND MUCH COOLER TEMPERATURES.
A DRIER AND WARMER AIRMASS IS EXPECTED TO RETURN EARLY NEXT WEEK.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 9 PM FRIDAY FOR FIRE WEATHER ZONES
434...435 AND 439.
WIND ADVISORY UNTIL 10 PM FRIDAY FOR UTZ005-UTZ015-UTZ016-UTZ019.
RED FLAG WARNING UNTIL MIDNIGHT SATURDAY FOR FIRE WEATHER ZONE
420.
WY...NONE.
&&
KRUSE/MYRICK/MERRILL/TRAPHAGAN
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Aug 14, 5:41 AM MDT, 15 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 541 AM MDT FRI AUG 14 2009 UTZ001>016-019>021-517-518-WYZ021-151200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 541 AM MDT FRI AUG 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG SOUTH WINDS WILL DEVELOP ACROSS WESTERN UTAH TODAY AHEAD OF AN APPROACHING COLD FRONT. THESE WINDS WILL IMPACT TRAVEL ALONG HIGHWAYS ACROSS WESTERN UTAH AND MAY RESULT IN REDUCED VISIBILITIES DUE TO BLOWING DUST. THE COLD FRONT WILL ARRIVE OVER NORTHWEST UTAH THIS EVENING...WITH GUSTY NORTHWEST WINDS CONTINUING BEHIND THE FRONT. IN ADDITION...DRIER AIR SPREADING INTO WESTERN UTAH WILL COMBINE WITH THE WINDS TO RESULT IN SEVERE FIRE WEATHER CONDITIONS. LINGERING MOISTURE WILL RESULT IN THUNDERSTORMS WITH BRIEF HEAVY RAIN ACROSS THE SOUTHEAST TODAY. OTHERWISE...HIGH-BASED THUNDERSTORMS COULD RESULT IN GUSTY WINDS ACROSS PARTS OF NORTHEAST AND EAST-CENTRAL UTAH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COLD FRONT WILL USHER IN MUCH COOLER TEMPERATURES FOR THE WEEKEND. PRECIPITATION IS EXPECTED ACROSS PORTIONS OF NORTHERN UTAH ON SATURDAY...OTHERWISE A DRIER AIRMASS WILL PERSIST ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Aug 14, 3:12 PM MDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
312 PM MDT FRI AUG 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST 1 W WAHSATCH 41.20N 111.11W
08/14/2009 M60 MPH SUMMIT UT MESONET
&&
CKRUSELocal storm report, Aug 14, 3:22 PM MDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
322 PM MDT FRI AUG 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND GST 4 WNW EVANSTON 41.27N 111.03W
08/14/2009 M58 MPH UINTA WY ASOS
&&
CKRUSESpecial weather statement, Aug 14, 3:25 PM MDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 325 PM MDT FRI AUG 14 2009 UTZ010-012-142215- CASTLE COUNTRY UT-WASATCH PLATEAU/BOOK CLIFFS UT- 325 PM MDT FRI AUG 14 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DUCHESNE...WESTERN CARBON AND EXTREME SOUTHEASTERN UTAH COUNTIES UNTIL 415 PM MDT... AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PRICE...MOVING NORTHEAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... PRICE... HELPER... KENILWORTH AND CASTLE GATE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4001 11074 3981 11040 3949 11087 3960 11105 TIME...MOT...LOC 2125Z 220DEG 23KT 3962 11088 MERRILL
Special weather statement, Aug 14, 3:35 PM MDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 335 PM MDT FRI AUG 14 2009 UTZ003-006>008-142200- SALT LAKE AND TOOLE VALLEYS UT-WASATCH MOUNTAIN VALLEYS UT-WASATCH MOUNTAINS I-80 NORTH UT-WASATCH MOUNTAINS SOUTH OF I-80 UT- 335 PM MDT FRI AUG 14 2009 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN DAVIS... NORTHEASTERN SALT LAKE...SOUTHERN MORGAN AND EXTREME WESTERN SUMMIT COUNTIES UNTIL 400 PM MDT... AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HOLLADAY...OR 5 MILES SOUTHEAST OF SALT LAKE CITY...MOVING NORTHEAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... SUGARHOUSE... UNIV OF UTAH AND SALT LAKE CITY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4102 11165 4084 11149 4058 11181 4070 11199 TIME...MOT...LOC 2135Z 223DEG 24KT 4071 11182 MERRILL
Local storm report, Aug 14, 4:02 PM MDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
402 PM MDT FRI AUG 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST 3 SSE PARK CITY 40.61N 111.48W
08/14/2009 M59 MPH SUMMIT UT MESONET
&&
CKRUSESpecial weather statement, Aug 14, 4:04 PM MDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 404 PM MDT FRI AUG 14 2009 UTZ006-007-009-142245- WASATCH MOUNTAIN VALLEYS UT-WASATCH MOUNTAINS I-80 NORTH UT-WESTERN UINTA MOUNTAINS UT- 404 PM MDT FRI AUG 14 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SALT LAKE... MORGAN...NORTHWESTERN SUMMIT AND EXTREME SOUTHERN RICH COUNTIES UNTIL 445 PM MDT... AT 401 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES WEST OF COALVILLE...MOVING NORTHEAST AT 30 MPH. WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THIS STORM. TRAVELERS ALONG INTERSTATE 80 NEAR ECHO JUNCTION THROUGH THE WASATCH HILL AREA SHOULD USE EXTRA CAUTION AND PREPARE FOR GUSTY ERRATIC WINDS. * LOCATIONS IMPACTED INCLUDE... ECHO AND COALVILLE... HENEFER... CROYDON AND DEVILS SLIDE... EMORY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4129 11133 4106 11106 4077 11160 4089 11177 TIME...MOT...LOC 2202Z 223DEG 24KT 4090 11160 MERRILL
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 3:38 AM MDT | Red Flag Warning | SLC | 18 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.